By Topic

Length dependence of bandwidth for fibers with random-axial profile fluctuations

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)
M. Miyamoto ; Fujikura, Ltd., Sakura-shi, Chiba-ken, Japan ; R. Yamauchi ; K. Inada

Length dependence of bandwidth for graded-index optical fibers with random-axial profile fluctuations is investigated theoretically in connection with optical equalization in long spliced fibers. Based on the statistical approach, a simple analytical formula is derived on the assumption that the profile fluctuation does not cause mode coupling. At a short distance, the bandwidth has been found to be inversely proportional to square root of distance due to the profile fluctuation. The length dependence presents a remarkable contrast to that of the mode-coupling case showing the same dependence at a long distance.

Published in:

Journal of Lightwave Technology  (Volume:1 ,  Issue: 2 )